MAUDE Adverse Event Report: COOK ENDOSCOPY ECHOTIP ULTRA FIDUCIAL NEEDLE; FCG, BIOPSY NEEDLE KIT

COOK ENDOSCOPY ECHOTIP ULTRA FIDUCIAL NEEDLE; FCG, BIOPSY NEEDLE KIT
Model Number G03793
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was visually evaluated.The device was returned with the needle fully extended, while the handle was in a retracted position.The stylet wire was sticking out on the proximal end.During a functional test, the handle of the device was manipulated several times and the needle did not retract.The handle provided no resistance and the needle did not seem to be moving inside the sheath or the handle.The handle was disassembled for further evaluation, and it was confirmed that the needle had separated from the inner cannula.The needle was removed from the device and examined at the attachment point with the inner cannula.There is evidence of glue on the proximal end of the needle, in-between the marked areas.During a visual examination there were a few bends noted throughout the length of the device, which were not visible while the needle was inside the sheath.All four fiducial markers were present and none of them were deployed.The bevel of the needle was still intact.A meeting was held with production on 04-mar-2020, and it was confirmed that the device was assembled properly.Production also confirmed there was sufficient glue visible to attach the needle to the inner cannula.Production noted that if the needle had experienced those bends during assembly, that it would have not been possible to assemble the needle into the handle.The device more than likely experienced an excessive force during product handling or shipping.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the root cause of being able to advance or retract the needle was a failure of the glued connection between the inner cannula and the needle on the proximal end.The detachment occurred inside the handle and this led to the report of unable to advance the needle.The cause of the joint failure is unknown.Prior to distribution, all echotip ultra fiducial needles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook echotip ultra fiducial needle.The device completely did not work and the needle did not even come out of the sheath.It is unknown how the procedure was completed.This event was not reportable at the time.On (b)(6) 2020 the device was evaluated and it was determined the needle had separated from the inner catheter.This occurred prior to patient contact; there was no impact to the patient.

Brand Name
ECHOTIP ULTRA FIDUCIAL NEEDLE
Common Device Name
FCG, BIOPSY NEEDLE KIT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9832447
Report Number1037905-2020-00135
Device Sequence Number10953759
Product Code FCG
UDI-Device Identifier00827002037939
UDI-Public(01)00827002037939(17)200816(10)W4250814
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2020
Device Model NumberG03793
Device Catalogue NumberECHO-22-F
Device Lot NumberW4250814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2020
Initial Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1